# SDR UALA2008111305595

- Difficulty date: September 5, 2008
- Submitted: January 21, 2009
- Operation: Air carrier
- Aircraft: N781UA
- Make and model: Boeing 777222
- Aircraft serial: 26945
- Aircraft time: 48,988 hours, 9,041 cycles
- Engine: Pwa PW4077
- Engine time: 42,586 hours, 8,427 cycles
- System (JASC): 7250 · Turbine Section
- Part: Duct
- Part number: 50L936
- Condition: Damaged
- Location: Nr 1 Engine
- Part time: 42,586 hours, 8,427 cycles
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

NR 1 ENGINE HPT DAMAGE.  REPLACED NR 1 ENGINE.  SHOP TEARDOWN FOUND A MISSING HP TURBINE STAGE-2 DUCT SEGMENT.  ADJACENT SEGMENTS HAD FOREIGN MATERIAL LODGED IN THE INTERNAL COOLING PASSAGES THAT CHOKED OFF COOLING AIR.  THIS CAUSED BOWING, WHICH LEAD TO HEAVY BLADE RUB AND EVENTUAL SEGMENT LIBERATION.
